Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 184, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 2, 2003, 2:03 PM CDT for Ford County, Iroquois County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2003, 2:03 PM CDT (19:03 UTC)
- Expired
- Aug 2, 2003, 2:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Ford County, IL, Iroquois County, IL
The radar
The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:00 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 2, 1:00 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 100 PM CDT SAT AUG 2 2003 PUBLIC FORECAST DISCUSSION FOR AFTERNOON GRIDS/ZONES SHORT TERM...UNTIL 04/12Z... UPPER LOW NOW OVER MINNESOTA ARROWHEAD TO REMAIN MAIN FEATURE OF INTEREST THROUGH THE SHORT TERM. MODELS FAIRLY CONSISTENT IN KEEPING UPPER LOW NEARLY STATIONARY THROUGH 03/12Z...THEN MOVING PROGRESSIVELY IN AN ARC TOWARD THE LOWER LAKES...CONTINUING TO ONTARIO AND QUEBEC. SURFACE PATTERN REMAINS VERY DIFFUSE THROUGH THE PATTERN...SO PERSISTENCE FORECAST LOOKS GOOD THROUGH THIS TIMEFRAME. VERY COOL TEMPERATURES ALOFT WILL MAINTAIN INSTABILITY...WITH THUNDERSTORMS DEVELOPING WITH EVERY RIPPLE AROUND THE UPPER LOW. TEMPERATURES TO REMAIN AOB NORMALS THROUGH THE SHORT TERM. LONG TERM...AFTER 04/12Z... VERY LITTLE CHANGE TO GOING FORECAST. PRETTY GOOD AGREEMENT ON MODELS DURING MUCH OF THIS PERIOD UPPER AS LOW PULLS OUT GRADUALLY MONDAY INTO TUESDAY, TO PUT AN END TO PRECIPITATION THREAT. AFTER THAT RIDGE SLOWLY PUSHES EASTWARD FOR A DRY SEASONABLE PERIOD. MODELS NOW INDICATING AN IMPULSE IN NORTHWEST FLOW AROUND TUESDAY TO REMAIN WELL TO OUR SOUTH AND WEST OVER THE PLAINS. SEE NO MENTIONABLE PRECIP THREAT THROUGH SATURDAY THIS FAR EAST AS PATTERN SHIFTS VERY SLOWLY EASTWARD .CHI...NONE AVIATION DISCUSSION FOR 18Z TAFS... TAF SITES TEMPORARILY BETWEEN CONVECTION AS SFC BOUNDARY EVIDENT ON RADAR AND SATELLITE IMAGERY IS LIGHTING UP WELL SOUTH...AND INSTABILITY POPCORN TSRA ARE FIRING OVER WISCONSIN. EXPECT THIS LIGHTER PRECIP TO WORK DOWN TO THE TAF SITES LATER THIS AFTERNOON...THEN DIE OFF DIURNALLY. WITH MAIN FOCUS SHIFTING WELL SOUTH AND EAST OF THE AREA...THINK THE CHANCES OF OVERNIHT CONVECTION ARE SMALL. SOME LIGHT FOG AGAIN LIKELY TONIGHT AS GROUND REMAINS VERY MOIST. WEST WINDS TO BECOME VARIABLE AFTER SUNSET...THEN A SLIGHT NORTHERLY COMPONENT SUNDAY AS SURFACE FEATURES REMAIN DIFFUSE. JHV
Hazardous weather outlook, Aug 2, 6:00 AM CDT, 8 hours 3 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-031100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
600 AM CDT SAT AUG 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH TODAY AND
TONIGHT. MORE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. THERE IS A POSSIBILITY THAT
THESE STORMS COULD BECOME SEVERE...WITH MAINLY DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SUNDAY AND INTO MONDAY.
AS OF NOW THOSE STORMS ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
RLBThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:30 PM CDT | Flash Flood Warning | LOT | Ford | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.